Alert archive / Missouri / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 62, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 9, 2021, 4:51 PM CDT for Butler County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 4:51 PM CDT (21:51 UTC)
- Expired
- Jul 9, 2021, 5:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Butler County, MO
The radar
The Paducah radar (KPAH), 137 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3332 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
770
WUUS53 KPAH 092151
SVRPAH
MOC023-092215-
/O.NEW.KPAH.SV.W.0062.210709T2151Z-210709T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
451 PM CDT Fri Jul 9 2021
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Northeastern Butler County in southeastern Missouri...
* Until 515 PM CDT.
* At 450 PM CDT, a severe thunderstorm was located over Poplar Bluff,
moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fisk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Paducah.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3665 9043 3683 9051 3693 9030 3692 9026
3689 9025 3688 9026 3684 9022 3682 9022
3681 9020 3677 9020 3677 9019 3671 9015
TIME...MOT...LOC 2150Z 249DEG 13KT 3678 9038
HAIL...1.00IN
WIND...60MPH
$$
SMITH1 follow-up statement
079
WWUS53 KPAH 092210
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
510 PM CDT Fri Jul 9 2021
MOC023-092215-
/O.CON.KPAH.SV.W.0062.000000T0000Z-210709T2215Z/
Butler MO-
510 PM CDT Fri Jul 9 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN BUTLER COUNTY...
At 509 PM CDT, a severe thunderstorm was located near Fisk, or 7
miles northeast of Poplar Bluff, moving east at 15 mph. There was
a report of power outages in the city of Poplar Bluff shortly before
5 pm CDT.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Fisk and Rombauer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Paducah.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3669 9029 3688 9041 3693 9030 3692 9026
3689 9025 3688 9026 3684 9022 3682 9022
3681 9020 3677 9020 3677 9019 3671 9015
TIME...MOT...LOC 2209Z 249DEG 13KT 3680 9030
HAIL...1.00IN
WIND...60MPH
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:33 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 9, 3:33 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Paducah KY 333 PM CDT Fri Jul 9 2021 .SHORT TERM...(Tonight through Sunday night) Issued at 330 PM CDT Fri Jul 9 2021 Quite the active period as we head into and through the weekend. Stalled out surface front just south of the area currently firing off scattered to numerous showers and thunderstorms will gradually lift back north as a warm front tonight as short wave energy tries to dive southeast within the broad nly flow aloft. Several CAMs do suggest scattered thunderstorms developing late this afternoon just north of the surface feature out in se MO. MLCAPES are currently running in the 2500-4000 J/KG range, but vertical shear is weak. Will need to monitor for a few stronger storms late afternoon into the early evening in that region, before instability wanes with the loss of heating. Aforementioned short wave aloft is expected to kick off a complex of thunderstorms this evening in the Midwest. This complex/possible MCS is still expected to dive southeast toward the forecast area later tonight. Latest 12z CAMs seem quite a bit slower with the system as compared to 12 hours ago. Thus, the forecast timing has been delayed in our area til generally around or after midnight. Good news may be the later it takes the system to arrive (assuming it does arrive), the lesser the risk for the severe storms...especially once you get to along and south of the OH River. ECMWF Ensemble Awareness Table is suggesting PWATs 2.5 to 3.5 SD above climo norms, so will also need to monitor for some locally heavy rainfall amounts, esp if storms can train. On Saturday, focus shifts to a deep mid level short wave and associated surface low digging southeast into IA/MO. An impulse rotating around the southern flank of the parent upper low may combine with a surface front coming east into the Mid MS River Valley later Saturday afternoon, and more likely Saturday evening, to give much of the region another wave of possibly strong convection and heavy rainfall. Once again, PWATs could be running quite high for this time of year. The entire system is then expected to grind to nearly a halt late Saturday night and Sunday, prolonging the threat of more waves of storms and locally heavy rainfall. Would not be terribly surprised if flash flood watches are needed with time, but will hold off on headlines for this package. Thinking is most areas can take a shot of heavier rainfall tonight without major impacts. One hr Flash flood guidance for most locations is currently running from around 2.3 to 3 inches. All in all, does not look to be the best weekend for outdoor activities, though there should be some rainfree periods in between waves of storms. .LONG TERM...(Monday through Friday) Issued at 330 PM CDT Fri Jul 9 2021 Models continue to show our pesky upper level low, over northern Missouri/southern Iowa on Monday, opening up and lifting over the Great Lakes region by midday Tuesday. The trof will extend back over the middle Mississippi and lower Ohio valleys through Tuesday night. This will continue scattered to numerous showers and thunderstorms across the PAH forecast area Monday, with some decrease in chances Monday night. Chances will increase again during the day Tuesday with daytime heating (good chance west to likely east), dropping of to slight to low chances pops Tuesday night. By Wednesday through Friday, models diverge in their solutions with the movement and timing of a surface low over the Central Plains and associated boundaries. With plentiful low level moisture, daily convection will remain possible, with the best chances during the heat of the day. Model blends keep pops through the period in the slight to chance categories at best, which seems a good way to go for now. Clouds and precipitation will help keep temperatures well below normal Monday, with highs in the 80 to 85 degree range. Persistent south to southwest flow will result in a warming trend through mid week, with highs by Wednesday through Friday back to seasonable readings around 90 degrees. Overnight lows will follow the same trend. && .AVIATION... Issued at 1246 PM CDT Fri Jul 9 2021 A stray shower or possibly a thunderstorm may sneak into the vicinity of PAH late this afternoon as a frontal boundary lifts north. A complex of thunderstorms is forecast to move into the forecast area later tonight (aft 03z) into early Saturday morning. Confidence is still low regarding placement and timing. Winds will be mainly light and variable, except in thunderstorms. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...GM LONG TERM...RT AVIATION...GM
Hazardous weather outlook, Jul 9, 3:23 AM CDT, 13 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 323 AM CDT Fri Jul 9 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-100830- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 323 AM CDT Fri Jul 9 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Strong to severe thunderstorms are possible this evening into early Saturday morning. Damaging winds and localized flooding are the main hazards. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Another round of strong to severe thunderstorms is possible Saturday afternoon and evening. Damaging winds, large hail, and localized flooding will be the main hazards. From Sunday through Thursday, there is a chance of thunderstorms each day. A few strong storms cannot be ruled out. Strong winds and heavy rain will be the primary hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested tonight and again on Saturday. DWS/CN
In the hours before
Special weather statement, Jul 9, 4:10 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Paducah KY
410 PM CDT Fri Jul 9 2021
MOZ108-092200-
Ripley MO-
410 PM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RIPLEY COUNTY UNTIL 500
PM CDT...
At 410 PM CDT, Doppler radar was tracking a strong thunderstorm over
Doniphan, moving northeast at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Doniphan, Budapest, Oxly, Fairdealing and Briar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3664 9098 3681 9081 3681 9063 3668 9063
3668 9059 3665 9059 3650 9071 3650 9073
TIME...MOT...LOC 2110Z 225DEG 15KT 3664 9083
SMITHLocal storm report, Jul 9, 4:17 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
417 PM CDT FRI JUL 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG 1 NNW DONIPHAN 36.63N 90.83W
07/09/2021 RIPLEY MO PUBLIC
ONE TREE DOWN ON Y HIGHWAY NEAR DONIPHAN.
PEA TO NICKLE SIZE HAIL LAST AROUND 5
MINUTES. MINOR STREET FLOODING IN DONIPHAN.
HIGHEST REPORTED WIND GUST 35 MPH.
&&
KESSpecial weather statement, Jul 9, 4:36 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Paducah KY
436 PM CDT Fri Jul 9 2021
MOZ109-092215-
Butler MO-
436 PM CDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR BUTLER COUNTY UNTIL 515 PM CDT...
At 436 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hendrickson to near Harviell. Movement was
east at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Poplar Bluff, Fisk, Harviell, Hendrickson and Rombauer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3688 9062 3691 9056 3692 9027 3686 9025
3666 9014 3661 9021 3658 9053
TIME...MOT...LOC 2136Z 249DEG 13KT 3687 9054 3662 9043
SMITHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 4:10 PM CDT | Special Weather Statement | PAH | Ripley | 50 min |
| Jul 9, 4:36 PM CDT | Special Weather Statement | PAH | Butler | 39 min |
| Jul 9, 4:57 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 33 min |
| Jul 9, 5:05 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 40 min |
| Jul 9, 5:17 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 13 min |
| Jul 9, 5:45 PM CDT | Special Weather Statement | PAH | Wayne | 45 min |
| Jul 9, 5:53 PM CDT | Special Weather Statement | PAH | Stoddard | 52 min |
| Jul 9, 6:08 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Stoddard, Wayne | 31 min |
| Jul 9, 6:17 PM CDT | Special Weather Statement | PAH | Scott | 28 min |
| Jul 9, 6:37 PM CDT | Special Weather Statement | PAH | Cape Girardeau | 38 min |
| Jul 9, 6:43 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 17 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.